In Hospital and Going to Have Surgery. Need Antibiotics. Please Help ASAP!

Discussion in 'Support' started by Street Spirit, Aug 30, 2014.

tinnitus forum
    1. Hi guys, please tell me what drugs are bad again for antibiotics..I am.too ill to search and hard to be on phone.cause of drugs and my IV

      Thanks.
       
    2. jimH
      No Mood

      jimH Member Benefactor

      Tinnitus Since:
      30 years+
      Cause of Tinnitus:
      Acoustic trauma
      • Like Like x 1
    3. jimH
      No Mood

      jimH Member Benefactor

      Tinnitus Since:
      30 years+
      Cause of Tinnitus:
      Acoustic trauma
      • Like Like x 1
    4. Thanks@jimH! I don't know what drug they gave me (name) but I told them no mycin drugs and it wasnt...however they gave me lots of other drugs but so far im ok..my h and t have spiked from morphine..

      again thanks for your response :)
       
      • Friendly Friendly x 1
    5. dan
      Chatty

      dan Member

      Tinnitus Since:
      06/2011
      hi Lynn, I wish you quick recovery.
      the most ototoxic medications are Gentamycin and Neomycin. other -mycin drugs should be looked up. |A really good antibiotic is Augmentin.
      any spikes from pain meds are temporary.
      Get well soon,

      Your Canadian friend
       
      • Like Like x 1
    6. Thanks Dan! :)
       
    7. ampumpkin
      Amused

      ampumpkin Member Benefactor

      Location:
      Montreal
      Tinnitus Since:
      Onset: 12/2007 Increase: 04/2014
      Cause of Tinnitus:
      2007: Meds(Antidepressant) 2014: Meds(Antibiotics)
      @Street Spirit Not sure if I am too late but if you can try to stay away from anything ending in -MYCIN, please do.

      My T increase was caused by a -MYCIN antibiotics, one that is NOT supposed to be ototoxic unless taken intraveineously.
       
      • Like Like x 2
    8. Thanks @ampumpkin I got a non mycin antibiotic :) Now I am recuperating from surgery and taking morphine and blood thinners.
       
      • Hug Hug x 1
    9. jazz
      No Mood

      jazz Member Benefactor

      Location:
      US
      Tinnitus Since:
      8/2012
      Cause of Tinnitus:
      eardrum rupture from virus; barotrauma from ETD
      That's excellent news....

      And don't worry about your tinnitus or try to measure it. Everything will be fine. You just need to focus on recovery now.:)
       
      • Like Like x 1
      • Agree Agree x 1
    10. russiancarl

      russiancarl Member

      Best thing to do if you are seriously ill is tell your doctors your concern and have them find the appropriate drug for you. Most -mycin's are really bad for tinnitus and if you've avoided those so far I think you should be in the clear.

      All antibiotics minus penicillins can cause tinnitus to varying degrees though some much less than other. Cephalosporins are the other drug class that I believe is safe for your ears too. But again, you can't ever be too sure or too safe. Sometimes these ABs won't be good for what you're fighting and you have to bite the bullet.

      Short term courses of ABs that aren't delivered intravenously are generally considered safe and the important thing to remember is the worst case scenario is much rarer than it appears on this message board. We are those 1% of the 1% who react to those drugs... odds are if you do have to take something with a bit of risk attached nothing bad will happen to you.

      I know how scary it is and I think my ears are screwed up now from drugs too. You have to weigh the options but if you are hospitalized or seriously ill I would go with what your doctors say and sort out the rest later. For something minor... well, maybe there would be other alternatives.

      Get well soon.

      Edit*: I remember a good article from Dr. Nagler on what he recommends doing with drugs. Here are the relevant points with the full link below.


      1. A person affected by tinnitus cannot afford to take medications known to potentially cause damage to the auditory system, unless the situation is life-threatening and no acceptable alternative can be found. These ototoxic medications include the aminoglycoside antibiotics when given by vein or by injection (e.g., gentamicin, streptomycin, amikacin, neomycin, tobramycin); the quinine-based antimalarials (e.g., chloroquine) and quinine-based antiarrhythmics (e.g., quinidine); and the platinum-based chemotherapeutic agents (e.g., cisplatin). Additionally, for compelling anecdotal reasons I personally do not believe that tinnitus patients should take the antibiotic Zithromax (azithromycin) or the non-steroidal anti-inflammatory agent Relafen (nabumetone).
      2. A person affected by tinnitus can and should consider taking medications (with the exception of those ototoxic agents mentioned above) from that long list of medications reported to occasionally cause or exacerbate tinnitus as a side-effect if the use of the medication is medically indicated. Since these drugs do not cause damage to the auditory system, any tinnitus exacerbation due exclusively to their use should resolve within a few days. In my mind there is no need to deprive oneself of medically indicated treatment (in the absence of an acceptable alternative) for fear of the remote possibility of temporary aggravation of tinnitus. Even aspirin, the classic offender, may be taken safely - especially in the kind of small doses recommended by cardiologists. High doses of aspirin will cause tinnitus in anyone, but it is very rare that one aspirin a day will have an adverse effect. In the unlikely event that it does, the person affected by tinnitus must then decide if the cardiac benefit is worth the slight increase in tinnitus. If not, then simply stop the aspirin!
      (sorry formatting changed the bullet numbers, they are actually 2 and 4 respectively on his list)

      http://home.comcast.net/~nagler/cando.html
       
      • Informative Informative x 2
      • Like Like x 1
      • Optimistic Optimistic x 1
    11. Petloy
      Happy

      Petloy Member Benefactor

      Location:
      Canada
      Tinnitus Since:
      08/2012
      • Like Like x 1

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.